Potential protective effects of vitamin E in cisplatin-induced toxicity

Date 28 June 2017
Event ESMO World Congress on Gastrointestinal Cancer 2017
Session ESMO World Congress on Gastrointestinal Cancer 2017
Topics Gastrointestinal Cancers
Palliative and Supportive Care
Complications of Treatment
Presenter Bahareh Hakiminia
Citation Annals of Oncology (2017) 28 (suppl_3): iii13-iii136. 10.1093/annonc/mdx261
Authors B. Hakiminia, A. Baratpour
  • /

Abstract

Cisplatin is one of highly consumed and effective antitumor agents while its clinical application is accompanied by nephrotoxicity adverse reactions. Also other complication such as ototoxicity and hepatotoxicity are matter of concern. Today, it is suggested that cisplatin-induced toxicities are mainly induced by free radical production, leading to oxidative organ injury. Evidences are growing over the protective effects of antioxidants on cisplatin induced adverse reactions especially nephrotoxicity. The possible protective effects of vitamin E and its derivative in cisplatin-induced nephrotoxicity and ototoxicity will be reviewed here at the light of pertinent results from basic and clinical researches.